MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., BURSECTOR - 4.0MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE PKG., BURSECTOR - 4.0MM; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 0475541000
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the device broke and burned the patient.
 
Event or Problem Description
It was reported that the device broke and burned the patient.
 
Additional Manufacturer Narrative
Alleged failure: shaver heated up and broke in half.Burnt the patients arm the failure identified in the investigation is consistent with the complaint record.The probable root cause could be excessive force applied by the user such as bending or prying to the entire assembly with poor or no suction and continued use may cause the inner shaft to fatigue and ultimately break.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.

Brand Name
PKG., BURSECTOR - 4.0MM
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key11197364
Report Number0002936485-2021-00040
Device Sequence Number2915679
Product Code GFF
UDI-Device Identifier37613327502740
UDI-Public37613327502740
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0475541000
Device Lot Number20191CE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;